MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2781R-28ASP
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.The returned product did not meet specification as received.Visual inspection found that the device showed melting around the aspiration holes.The reported condition was confirmed.The investigation found a section of the insulation around the irrigation holes to have melted.No insulation was missing from the device.The device failed hipot testing around the damaged insulation indicating electrical leakage.The melting occurred as a result of arcing.Two possible sources of arcing were identified.Simultaneously activating the suction function and the electrical current may result in increased arcing at either the electrode tip or aspiration holes, causing the insulation to melt.Activating the electrode while retracted in the sheath could result in arcing through the aspiration holes and potential melting.The investigation identified the root cause of the reported event to be attributed to the user.The instructions for use(ifu) states, simultaneously activating suction/irrigation and electrosurgical current may result in increased arcing at either the electrode tip or aspiration holes, and/or burns to adjacent tissue.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during sigmoidectomy, about 5 hours later, power output was distributed from the shaft about 1cm from the distal end, and the shaft got melted.The new device was opened, but the issue was duplicated within an hour.The new device was opened again and it worked fine.There was no patient harm.No further information available.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7978661
Report Number1717344-2018-01360
Device Sequence Number16417354
Product Code GEI
UDI-Device Identifier10884524000701
UDI-Public10884524000701
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2022
Device Model NumberE2781R-28ASP
Device Catalogue NumberE2781R-28ASP
Device Lot Number72040126X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2018
Initial Report FDA Received Date10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1